MAUDE Adverse Event Report: AMR A4E08, PYTHON 13MM-80CM; DXE

AMR A4E08, PYTHON 13MM-80CM; DXE
Model Number A4E08
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
(b)(4).Procedure performed: tver.Embolization was found in the left subclavian vessel of the patient.In order to coil at the site of embolization, the physician used python as a sheath.During this, the guide wire popped out from the python shaft body.Another python was opened and used for the second try.The second python worked well.The operation was successfully completed.Comments from cosmotec - "one (1) unit of python catheter was returned from the customer.We confirmed the device and found that there was a hole on the catheter shaft, near the black single marker at the distal side.The sample is available for an investigation.It can be returned to applied medical." patient status: there was no impact to the operation.No health damage has been reported with the patient.Additional information received: june 17, 2016.Was the guide wire being inserted or removed when the guide wire popped out? when the guide wire popped out, both the catheter and the guide wire was removed from the patient vessel.The customer opened new catheter and continued the operation.What guide wire was being used with this catheter? the customer used radifocus guidewire, angled type, made by terumo.What size was the guide wire? 0.035".Was the catheter inspected prior to use? yes, the catheter was inspected prior to use.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a hole in the shaft of the catheter.Testing was performed on a representative sample in order to try and replicate the complainant's experience.Engineering was able to replicate the complainant's experience by bending the catheter body and inserting the guide wire against the inner wall of the catheter.Therefore, it is likely that the hole was caused by an instrument.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.
 
Event or Problem Description
Additional information rcvd sept 25, 2016: either model: rf-ga35183¿rf-ga35263¿rf-ga35303 was used in the procedure from termo website.The tip of the guidewire used was the tip which has angle was inserted first toward the balloon of python.They found the guidewire coming out from the python shaft during the insertion of the guidewire outside of the vessel.It is not possible to obtain product number sample to investigate as (b)(4) asked applied to purchase on our their side.

Brand Name
A4E08, PYTHON 13MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
AMR
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5749452
Report Number2027111-2016-00480
Device Sequence Number16144204
Product Code DXE
UDI-Device Identifier00607915113476
UDI-Public(01)00607915113476(17)170719(30)01(10)1174803
Combination Product (Y/N)N
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/19/2017
Device Model NumberA4E08
Device Catalogue Number100624501
Device Lot Number1174803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2016
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1